Pennsylvania, 2008

Hail and Damaging Wind in Pennsylvania, April 26, 2008

April 26, 2008 · NWS CTP · 3 events in 1 county or zone

A line of strong to severe thunderstorms moved across portions of central and south central Pennsylvania during the late afternoon and early evening hours. The storms produced hail, wind damage and heavy rainfall which lead to localized flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

A line of strong to severe thunderstorms moved across portions of central and south central Pennsylvania during the late afternoon and early evening hours. The storms produced hail, wind damage and heavy rainfall which lead to localized flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Apr 26, 3:02 PM EST, 1 hour 8 minutes earlier.

Area forecast discussion, Apr 26, 3:02 PM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
402 PM EDT SAT APR 26 2008

.SYNOPSIS...
A COLD FRONT WILL PUSH EAST OF THE AREA TONIGHT...FOLLOWED BY MUCH
DRIER AIR THAT WILL LAST THROUGH MOST OF SUNDAY. ANOTHER STORM WILL
TAKE SHAPE OVER THE TEXAS HIGH PLAINS AND MOVE NORTHEAST TO BRING
MORE RAIN ACROSS THE STATE SUNDAY NIGHT AND MONDAY. MUCH COOLER
AIR WILL FOLLOW THIS SECOND WEATHER SYSTEM...LASTING INTO MID
WEEK. SLOWLY MODERATING TEMPERATURES AND GENERALLY DRY WEATHER
WILL OCCUR LATE NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
MOST OF THE FCST AREA IS IN THE WARM SECTOR WITH TEMPS IN THE 60S
TO LOWER 70S...AND DEWPOINTS IN THE 50S...NEARING 60 OVER THE FAR
SE. AN EAST-SOUTHEAST WIND OVER THE LOWER SUSQ INDICATES THE WARM
FRONT HAS HUNG UP IN THIS REGION. VIS SHOTS SHOW THE LOW CLOUDS
WORKING WESTWARD OFF THE COAST. THESE WILL LIKELY BURN AND LIFT UP
BEFORE MAKING TOO MUCH PROGRESS FURTHER WEST...BUT THE PRESENCE OF
THE WARM FRONT POSES INTERESTING CHALLENGES FOR THE FCST LATER
TODAY.

THE COLD FRONT AT 15Z WAS JUST ENTERING NW PA...EXTENDING DOWN TO
ERN KY. MOST OF THE DEEPER CLOUDS WITH THE FRONT WERE AT AND
BEHIND IT...WITH JUST SOME SCATTERED CONVECTION TRYING TO GET
GOING OVER CENTRAL PA IN THE WARM AIR. MID LEVEL LAPSE RATES ARE
NOT ESPECIALLY STEEP SO FOR AT LEAST THE NEXT HOUR OR SO HARD TO
SEE MUCH BIG COMING OUT OF THESE SHOWERS/STORMS.

INDICATORS STILL POINT TO A DECENT CHANCE OF SOME CONVECTION THIS
AFTERNOON...AS DEWPOINTS NEAR OR EXCEED 60F IN MOST
AREAS...REFLECTING THE PROGGED SURGE IN PRECIPITABLE WATERS...FCST
TO INCREASE TO BETWEEN 1 TO 1.5...OR TO ABOUT 1 TO 3 STANDARD
DEVIATIONS ABOVE NORMAL.

SHORT RANGE OBJECTIVE GUIDANCE SHOWS THE COLD FRONT SLIDING EAST
TODAY...GETTING COMPLICATED BY A SFC WAVE FORMING OVER VA...BEFORE
THE WHOLE MESS MOVES OFF THE COAST TONIGHT. 09Z SREF SHOWS A NEAR
CERTAINTY FOR MOST AREAS SEEING MEASURABLE RAIN BY 00Z...AND A
HIGH LIKELIHOOD OF MORE THAN .25 IN MANY AREAS.

SEVERE INDICATORS ARE NOT SO ROBUST. SREFS SHOW A HIGH PROBABILITY
OF CAPE BETWEEN ABOUT 600-1200J BY MID TO LATE AFTERNOON...BUT
SHEAR OVER MOST OF THE AREA DWINDLES TO MEAGER. EXCEPTION IS OVER
EASTERN AREAS WHERE I PRESUME THE MODELS SEE A FAIR AMOUNT OF
SHEAR CENTERED ON THE SLOWLY RETREATING WARM FRONT. IF WE CAN
MANAGE TO COOK UP ANY STORMS AND SHIP THEM TOWARD THE WARM
FRONT...THE POTENTIAL WILL BE THERE FOR THE STORMS TO ROTATE AND
POSSIBLY KICK THE SEVERE THREAT UP A NOTCH OR TWO.

FOR NOW...ALL WE HAVE EARNED FROM SPC IS A SEE TEXT WHICH
STATES:

     INCREASING DEEP ASCENT IS EXPECTED TO OVERSPREAD WRN NY/PA AS
SRN FRINGE OF SYSTEM EJECTING OUT OF THE GREAT LAKES GLANCES THE
REGION...AND SURFACE COLD FRONT PUSHES EWD TODAY. OVERALL UPPER
LEVEL SETUP AND NARROW CORRIDOR OF MODERATE PRE-FRONTAL MOISTURE
FAVORS A FEW POCKETS OF STRONGER STORMS WITH ISOLATED MARGINALLY
SEVERE HAIL/LOCALLY DAMAGING WINDS. SEASONABLY STRONG HEATING
SHOULD SUPPORT HIGH-BASED STORMS AND VERY STEEP LOW LEVEL LAPSE
RATES INTO THE MID ATLANTIC REGION...WHICH COULD SUPPORT A FEW EWD
MOVING CLUSTERS WITH STRONG/ISOLATED DAMAGING WINDS INTO THE EARLY
EVENING...

VERY DRY AIR...WITH RAPIDLY LOWERING PWATS...WILL PUSH INTO THE
REGION LATE TONIGHT BRINGING A QUICK TRANSITION TO MAINLY CLEAR
SKIES NEAR OR SHORTLY AFTER MIDNIGHT. MID TEMPS EARLY SUNDAY WILL
BE IN THE U30S ACROSS THE NW MTNS AND 40S TO LOWER 50S ELSEWHERE.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
HIGH PRESSURE WILL DRIFT EAST FROM THE OHIO VALLEY AND BECOME
CENTERED OVER THE COMMONWEALTH SUNDAY BRINGING A VERY NICE DAY
WITH MILD TEMPS IN THE 60S TO LOWER 70S...DRY DEWPOINTS IN THE
40S...AND JUST A LIGHT AND VARIABLE WIND BECOMING EAST  IN THE
AFTERNOON AS THE HIGH DRIFTS TO THE SRN NEW ENGLAND/MID ATLANTIC
COASTAL WATERS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
A SHARP TROUGH SPINS UP A SURFACE LOW THAT WILL HEAD FROM THE
LOWER MISS VALLEY...NE TO WRN LAKE ERIE BY DAYBREAK MONDAY. LLVL
MOISTURE WILL QUICKLY INCREASE SUNDAY NIGHT WITH WIDESPREAD PWATS
IN THE 24-28MM RANGE THROUGHOUT THE DAY MONDAY. EXPECT PERIODS OF
MDT...CHILLIER RAIN TO FALL WITH ANOTHER 0.75 TO 1.0 INCH OF QPF
EXPECTED.

AN AXIS OF MUCH STRONGER...LLVL SOUTH TO SE WINDS OF 45 TO 55 KTS
AT 850 HPA WILL MOVE EAST ACROSS CENTRAL PENN REACHING THE SUSQ
VALLEY IN THE AFTERNOON. 12 KM NAM SUGGESTS THAT THE MAIN CORE OF
THE STRONG LLVL WINDS MAY BE LIFTING INTO CENTRAL/ERN NEW YORK
MONDAY AFTERNOON...THUS TRIMMING THE LLVL UVVEL AND HELICITY
SOMEWHAT).

LOCALIZED CAPE EXCEEDING 500 J/KG AND 0-5 KM HELICITY OVER 300
M2/S2 PER GFS SOUNDINGS (NEAR KLNS...KMDT AND KTHV) IS POSSIBLE...
AND WILL CREATE THE CHC FOR ISOLATED SVR TSRA DURING THE LATE
MORNING/AFTERNOON HOURS MONDAY. THIS IS HIGHLIGHTED BY SPCS DAY 3
SLIGHT RISK AREA COVERING THE MID ATLANTIC PIEDMONT AND ALMOST THE
SE THIRD OF PENN. BY MON NIGHT...N-S ORIENTED COLD FRONT SHOULD
BE LOCATED TO OUR EAST WITH SURFACE LOW SLIDING INTO S CANADA.
ENTIRE SYSTEM WILL WRAP UP AND BECOME NEGATIVELY TILTED FOR
MIDWEEK...ALLOWING COLDER AIR TO SLIDE IN - ESPECIALLY TO THE
NORTHERN TIER. 500MB HEIGHTS WILL BE 2-3 SD BELOW NORMAL. 850MB
TEMPS OF -4 TO -8 DEG C ARRIVE BY TUE NGT...AND WILL PROVIDE BELOW
SEASONAL CONDS TUE-THUR. EXPECT SOME MODERATION OF THIS AIRMASS AS
WEEK PROGRESSES. CHC LGT RA FROM MON-WED WITH CHC OF SN MIXED
EARLY MORNING HOURS NORTH OF I-80 TUE/WED MORNINGS.

BY LATE WEEK...A BROAD FLAT RIDGE DEVELOPS ACROSS PA. CONDITIONS
SHOULD BE MAINLY DRY...BUT WEAK SHORTWAVES SLIDING THROUGH THE
RIDGE MAY BRING LOW CHANCES FOR SHOWERS LATE IN THE WEEK AS TEMPS
MODERATE.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
SERN AREAS ARE BEING PLAGUED BY SOME LOW CLOUDS AND HAZE COURTESY
OF THE WARM FRONT HANGING TOUGH IN THAT AREA. OTHERWISE ALL AREAS
ARE IN THE WARM SECTOR AND VFR.

THE COLD FRONT WILL TRIGGER SHOWERS AND THUNDERSTORMS AS IT MOVES
ACROSS LATER TODAY AND TONIGHT...WITH AREAS OF REDUCED CONDITIONS
ACCOMPANYING THE CONVECTION. THERE WILL BE A BETTER CHANCE OF
WIDESPREAD LOW CLOUDS FOR A FEW HOURS OVERNIGHT AFTER THE FRONT
PASSES...BUT THE DRY AIR LOOKS LIKE IT WILL MOVE IN PRETTY RAPIDLY
AND LIMIT THE LOWER CONDITIONS.

SUNDAY...VFR UNDER WEAK HIGH PRESSURE.

CONDITIONS BEGIN TO FADE ONCE AGAIN SUNDAY NIGHT AND MONDAY AS A
STRONG STORM PASSES THRU THE REGION WITH WIDESPREAD
SHOWERS/STORMS AND MVFR/IFR.

TUES-WED LOOK FAIR ONCE AGAIN AS A HIGH DRIFTS ACROSS FROM THE
OHIO VALLEY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LACORTE
NEAR TERM...LACORTE
SHORT TERM...LACORTE
LONG TERM...GARTNER/RXR
AVIATION...LACORTE
Hazardous weather outlook, Apr 26, 5:17 AM EST, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
617 AM EDT SAT APR 26 2008

PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046-
049>053-271030-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-
617 AM EDT SAT APR 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A COLD FRONT PUSHING EAST ACROSS THE REGION THIS AFTERNOON AND
EVENING WILL TRIGGER SHOWERS AND A FEW STRONG THUNDERSTORMS. BRIEF
WIND GUSTS OF 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THE
STRONGER THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ036-056>059-063>066-271030-
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
617 AM EDT SAT APR 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A COLD FRONT PUSHING EAST ACROSS THE REGION THIS AFTERNOON AND
EVENING WILL TRIGGER SHOWERS AND A FEW STRONG THUNDERSTORMS. BRIEF
WIND GUSTS AROUND 50 MPH AND HAIL UP TO ONE HALF OF AN INCH IN DIAMETER
ARE POSSIBLE WITH THE STRONGER THUNDERSTORMS ACROSS THE LOWER
SUSQUEHANNA RIVER VALLEY AND EAST CENTRAL MOUNTAINS OF PENNSYLVANIA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AFTERNOON WITH
THE POTENTIAL FOR DAMAGING WIND GUSTS IN EXCESS OF 55 MPH...LARGE
HAIL...AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT THE OCCURRENCE OF STRONG WIND
GUSTS OVER 50 MPH...WIND DAMAGE...AND HAIL TO THE NATIONAL WEATHER
SERVICE IN STATE COLLEGE.

LAMBERT

In the hours before

Special weather statement, Apr 26, 1:43 PM EST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
243 PM EDT SAT APR 26 2008

PAZ034-035-261915-
BEDFORD-FULTON-
243 PM EDT SAT APR 26 2008

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FULTON AND EAST CENTRAL
BEDFORD COUNTIES...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SLOW MOVING THUNDERSTORM 3 MILES WEST OF BREEZEWOOD.

THIS STORM IS CAPABLE OF PRODUCING HEAVY DOWNPOURS AND SMALL HAIL.

THIS STORM WILL BE NEAR BREEZEWOOD AROUND 300 PM AND VALLEY-HI AROUND
315 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 157 AND 170...I-70 BETWEEN
MILE MARKERS 147 AND 150.

FORECASTER: LA CORTE
Special weather statement, Apr 26, 2:58 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
358 PM EDT SAT APR 26 2008

PAZ017-018-024-262045-
CAMBRIA-CLEARFIELD-NORTHERN CENTRE-
358 PM EDT SAT APR 26 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CAMBRIA...SOUTH
CENTRAL CLEARFIELD AND SOUTHWESTERN CENTRE COUNTIES...

AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF EBENSBURG...MOVING
NORTHEAST AT 26 MPH.

THIS STORM WILL BE NEAR COALPORT...IRVONA AROUND 410 PM...BLANDBURG
AROUND 415 PM...GLEN HOPE AROUND 420 PM...RAMEY AROUND 430 PM...
HOUTZDALE AROUND 435 PM...BRISBIN AND JEFFRIES AROUND 440 PM.

FORECASTER: ONDREJIK
Special weather statement, Apr 26, 3:03 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
403 PM EDT SAT APR 26 2008

PAZ005-006-010-011-017-018-262045-
CAMERON-CLEARFIELD-ELK-MCKEAN-NORTHERN CENTRE-POTTER-
403 PM EDT SAT APR 26 2008

...STRONG THUNDERSTORMS WILL AFFECT CAMERON...CLEARFIELD...EASTERN
ELK...SOUTHEASTERN MCKEAN...SOUTHWESTERN CENTRE AND SOUTHWESTERN
POTTER COUNTIES...

AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST
OF ST. MARYS TO 11 MILES SOUTH OF DUBOIS...MOVING EAST AT 26 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR TRUMAN...S.B. ELLIOT STATE PARK...PARKER
DAM STATE PARK...GRAMPIAN AROUND 410 PM...MEDIX RUN...LUMBER CITY
AROUND 415 PM...SIZERVILLE...EMPORIUM...CURWENSVILLE AND BENEZETTE
AROUND 420 PM.

FORECASTER: ONDREJIK
Special weather statement, Apr 26, 3:07 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
407 PM EDT SAT APR 26 2008

PAZ006-037-262045-
POTTER-TIOGA-
407 PM EDT SAT APR 26 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN POTTER AND NORTHWESTERN
TIOGA COUNTIES...

AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES SOUTH OF WELLSVILLE...MOVING EAST AT 43
MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR DENTON HILL STATE PARK AROUND 415 PM...
ULYSSES AROUND 425 PM...HARRISON VALLEY AROUND 430 PM...WESTFIELD
AROUND 440 PM AND KNOXVILLE AROUND 445 PM.

FORECASTER: ONDREJIK
Special weather statement, Apr 26, 3:51 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
451 PM EDT SAT APR 26 2008

PAZ012-017>019-262115-
CLEARFIELD-NORTHERN CENTRE-NORTHERN CLINTON-SOUTHERN CENTRE-
451 PM EDT SAT APR 26 2008

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLINTON...EAST CENTRAL
CLEARFIELD AND NORTHERN CENTRE COUNTIES...

AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHEAST OF CLEARFIELD.  THIS STORM IS
MOVING EAST-NORTHEAST AT ABOUT 25 MPH. AT THIS TIME...THE STORM IS
SHOWING CHARACTERISTICS OF BEING ABLE TO PRODUCE STRONG WINDS AND
POSSIBLY SMALL HAIL

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS
STORM. DOPPLER RADAR IS INDICATING THAT THIS STORM IS STRONG BUT NOT
YET SEVERE. HOWEVER...AS THESE STORMS APPROACH TAKE CAUTION AND MOVE
INSIDE A STURDY BUILDING. REMEMBER IF YOU ARE CLOSE ENOUGH TO HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 133 AND 170.

WE WILL BE MONITORING THIS STORM FOR A POSSIBLE UPGRADE TO A
WARNING.

FORECASTER: GARTNER/ONDREJIK
Special weather statement, Apr 26, 4:07 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
507 PM EDT SAT APR 26 2008

PAZ026-034-262130-
BEDFORD-HUNTINGDON-
507 PM EDT SAT APR 26 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BEDFORD AND
SOUTHWESTERN HUNTINGDON COUNTIES...

AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF BEDFORD...MOVING NORTHEAST
AT 30 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR NEW ENTERPRISE AROUND 520 PM...HOPEWELL
AROUND 525 PM AND SAXTON AROUND 530 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 143 AND 156...I-99 BETWEEN
MILE MARKERS 0 AND 7.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
220. A TRAINED SKYWARN SPOTTER REPORTED POSSIBLE ROTATION IN THIS
STORM WHILE TRAVELING ALONG ROUTE 220. THE NATIONAL WEATHER SERVICE
WILL CONTINUE TO MONTITOR THIS STORM IN THE EVENT IT GET STRONGER
AND NEEDS AN UPGRADE TO A WARNING.

TORNADOES SOMETIMES DO FORM QUICKLY WITH LITTLE ADVANCED WARNING. IF
YOU SEE ANY SIGNS OF A FUNNEL CLOUD OR TORNADO...PLEASE REPORT THAT
INFORMATION TO THE NATIONAL WEATHER SERVICE AT 1 8 0 0 6 9 7 0 0 1 0.

FORECASTER: ONDREJIK

The radar

The State College radar (KCCX), 112 km away, was scanning. The volume nearest the first event began at 21:10 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Bedford

When
April 26, 4:10 PM EST
Where
Bedford County, 0.87 mi SE of Bedford Spgs
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.990, -78.490

A trained spotter reported penny-sized hail just southeast of Bedford Springs.

Thunderstorm Wind, Bedford

When
April 26, 4:10 PM EST
Where
Bedford County, 1.26 mi ESE of Wolfsburg
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
40.040, -78.500

The Bedford County 911 Center reported trees and wires down near Wolfsburg.

Hail, Bedford

When
April 26, 4:18 PM EST
Where
Bedford County, 1.38 mi S of Charleysville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.800, -78.500

A trained spotter reported quarter-sized hail just south of Charleysville.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2008Every state in 2008This day in weather historyWarnings in Pennsylvania, April 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 84699, 84701, 84700.